Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 53, NWS Topeka, KS

April 25, 2009Republic County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 25, 2009, 11:48 PM CDT for Republic County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 11:48 PM CDT (04:48 UTC)
Expired
Apr 26, 2009, 12:30 AM CDT
In force
42 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon

County Republic County, KS

The radar

The Grand Island radar (KUEX), 91 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 12:01 AM CDTHAIL 0.881 N Belleville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 10:09 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KTOP 260448
SVRTOP
KSC157-260530-
/O.NEW.KTOP.SV.W.0053.090426T0448Z-090426T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1148 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 4 MILES EAST OF SCANDIA...OR 15 MILES NORTH
  OF CONCORDIA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLEVILLE...
  CUBA...
  MUNDEN...
  NARKA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL OCCUR WITH THIS STORM. FOR YOUR SAFETY MOVE INDOORS 
NOW...AND STAY AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9736 3980 9736 3966 9773 3979 9787
      4001 9760
TIME...MOT...LOC 0448Z 232DEG 25KT 3978 9771

$$

PHILLIPS
3 follow-up statements
000 
WWUS53 KTOP 260507
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1207 AM CDT SUN APR 26 2009

KSC157-260530-
/O.CON.KTOP.SV.W.0053.000000T0000Z-090426T0530Z/
REPUBLIC-
1207 AM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN REPUBLIC COUNTY...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR BELLEVILLE...OR 18 MILES NORTH OF
CONCORDIA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BELLEVILLE...CUBA...MUNDEN AND NARKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.

&&

LAT...LON 4000 9736 3980 9736 3974 9754 3981 9767
      4000 9756
TIME...MOT...LOC 0507Z 237DEG 25KT 3982 9757

$$

CAVANAUGH
000 
WWUS53 KTOP 260517
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1217 AM CDT SUN APR 26 2009

KSC157-260530-
/O.CON.KTOP.SV.W.0053.000000T0000Z-090426T0530Z/
REPUBLIC-
1217 AM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN REPUBLIC COUNTY...

AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 4 MILES NORTHWEST OF CUBA...OR 21 MILES
NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF NORTHEAST REPUBLIC COUNTY BETWEEN CUBA AND NARKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.

&&

LAT...LON 3982 9736 3978 9751 3983 9761 4000 9751
      4000 9736
TIME...MOT...LOC 0517Z 237DEG 25KT 3986 9749

$$

PHILLIPS
000 
WWUS53 KTOP 260532
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1232 AM CDT SUN APR 26 2009

KSC157-260541-
/O.EXP.KTOP.SV.W.0053.000000T0000Z-090426T0530Z/
REPUBLIC-
1232 AM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REPUBLIC COUNTY
HAS EXPIRED...

AT 1231 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING FOR NORTHEAST REPUBLIC COUNTY HAS 
EXPIRED.

RADAR INDICATED THAT HEAVY RAIN...PENNY SIZE HAIL...AND GUSTY WINDS 
WERE STILL POSSIBLE FROM THE THUNDERSTORM AS IT MOVES NORTHEAST AT 
30 MPH ACROSS FAR NORTHEAST REPUBLIC AND NORTHWEST WASHINGTON 
COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

LAT...LON 3982 9736 3978 9751 3983 9761 4000 9751
      4000 9736
TIME...MOT...LOC 0517Z 237DEG 25KT 3986 9749

$$

PHILLIPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:10 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Apr 25, 10:10 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1010 PM CDT SAT APR 25 2009

.UPDATE...

ADDED TEMPO GROUP FOR THUNDER OVER MHK DUE TO AREA OF PVA OVER
CENTRAL KS FIRING -TSRA OVER SAME AREA. CONVECTION HOLDING
TOGETHER...SO EXPECT TO MOVE INTO MHK AROUND 05Z. ADJUSTED TIMING
OF THUNDER FOR TOP/FOE AS WELL AS CIGS AS SMALL AREA OF SUBSIDENCE
PROTRUDES IN FROM NW MO.

&&

.PREV DISCUSSION... /ISSUED 815 PM CDT SAT APR 25 2009/

UPDATE...

UPDATE FOR THE 00Z TAFS

DISCUSSION...

SEE PREVIOUS DISCUSSION

AVIATION...

EXTRMELY ACTIVE WEATHER OCCURRING DURING TAF ISSUANCE SO WILL BE
BRIEF. EXPECT COLD FRONT TO RETREAT NW TONIGHT DUE TO A 50-60KT
LLJ. FRONT CURRENTLY STALLED NEAR TOP/FOE TAF SITES...SO WONT
TAKE LONG FOR CONVECTION TO REFIRE ALONG FRONTAL BOUNDARY ONCE LLJ
KICKS IN. CIGS WILL BE MVFR FOR MUCH OF THE NIGHT WITH AMPLE LOW
LEVEL MOISTURE AND CONVECTION OCCURING THROUGHOUT THE NIGHT. WINDS
WILL BE A CONCERN WITH BOUNDARY LAYER MIXING TO 850-800MB.
HOWEVER...WITH SATURATED SFC CONDITIONS...LEFT STRONGER GUSTS OUT
OF TAFS...BUT WILL HAVE TO WATCH. LAST CONCERN IS -SHRA/TSRA WHICH
WILL OCCUR ALONG THE FRONTAL BOUNDARY...MCS DEVELOPING OVER
SOUTHERN KS/WESTERN OK AND STRONG LLJ...EXPECT TAF SITES TO BE
ACTIVE WEATHER WISE OVER THE NEXT 6 TO 12 HOURS.

PREV DISCUSSION... /ISSUED 333 PM CDT SAT APR 25 2009/

DISCUSSION...

FRONTAL BOUNDARY STALLED ACROSS AREA WILL BE THE FOCUS OF CONVECTION
AND HEAVY PRECIPITATION OVERNIGHT THROUGH SUNDAY NIGHT. CURRENT
OBSERVATIONS SHOW MID 60S TO NEAR 70 DEWPOINTS ADVECTING OVER
STALLED BOUNDARY...WHICH WILL MOVE BACK NORTH OVERNIGHT AS A STRONG
WARM FRONT. CONTINUOUS SYNOPTIC SCALE LIFT FROM BOTH JET STREAK AND
LOW LEVEL WARM ADVECTION SHOULD PRODUCE A VERY EFFICIENT
PRECIPITATION SCENARIO.

WARM CLOUD DEPTHS ARE AROUND 10K FEET WITH LLJ APPROACHING 60 KNOTS.
THIS WILL LIKELY LEAD TO AREAS NEAR THE FRONT RECEIVING 2 TO 4
INCHES OF RAIN. HAVE ISSUED FLOOD WATCH ACROSS EASTERN CWA IN
ANTICIPATION OF THIS EVENT. MODEL SOUNDINGS ALSO INDICATE DECENT
CAPE...WITH THE GFS HAVING A LOT MORE INSTABILITY THAN THE NAM.
CONCERNED WITH SEVERE THREAT TOMORROW WITH SUCH STRONG LOW LEVEL
SHEAR AND BOUNDARY IN THE REGION. SPC DAY 2 INDICATES A MODERATE
RISK ACROSS MUCH OF THIS AREA.

HARDING

SUNDAY NIGHT AND MONDAY...AN INTENSE UPPER LEVEL TROUGH WILL SHIFT
EAST ACROSS WY...CO AND NM. AS THE ASCENT INCREASES AHEAD OF THE 5H
TROUGH THE SCATTERED SEVERE THUNDERSTORMS MAY DEVELOP INTO SEGMENTED
LINES OF THUNDERSTORMS. THE LOW-LEVEL VERTICAL WIND SHEAR WILL
INCREASE AS 850MB WINDS BACK MORE TO THE SOUTH AND INCREASE TO 50
KTS AND SFC WINDS BACK TO THE SOUTHEAST ACROSS MUCH OF THE CWA. ANY
ISOLATED SUPERCELLS WILL BE CAPABLE OF PRODUCING TORNADOES...ALONG
WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS. IF A LINE OF SEVERE
THUNDERSTORMS DEVELOPS THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT
LINE WINDS AND LARGE HAIL WITH THE STRONGER UPDRAFTS WITHIN THE
LINE. TRAINING OF THUNDERSTORMS UPDRAFTS ACROSS THE EASTERN COUNTIES
OF THE CWA MAY CAUSE 2 TO 4 INCHES OF RAIN TO ACCUMULATE THROUGH
EARLY MONDAY MORNING. THE HEAVY RAINFALL MAY PRODUCE
FLOODING...ESPECIALLY ACROSS THE EASTERN HALF OF THE CWA. AFTER
MIDNIGHT A COLD FRONT WILL PUSH SOUTHWARD ACROSS THE CWA AND SHOULD
BRING AN END TO SEVERE THUNDERSTORMS THROUGH THE MORNING HOURS OF
MONDAY. THE 5H TROUGH WILL LIFT NORTHEAST INTO THE MIDWEST BY 00Z
TUE. THE RESULTING LOW-LEVEL CAA WILL BRING A COOLER AND DRIER
AIRMASS SOUTH AND MOST OF THE RAIN AND THUNDERSTORMS SHOULD END FROM
NORTHWEST TO SOUTHEAST ACROSS THE CWA DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS.

TUESDAY LOOKS DRY AS A DOWNSTREAM 5H RIDGE DEVELOPS OVER THE PLAINS
AHEAD OF THE NEXT 5H TROUGH DIGGING SOUTHEAST ACROSS THE WESTERN
CONUS. HIGHS TUESDAY WILL BE IN THE MID 60S TO AROUND 70.

WEDNESDAY NIGHT THROUGH FRIDAY...THE 5H TROUGH ACROSS THE WESTERN
CONUS WILL SLOWLY LIFT OUT INTO THE NORTHERN PLAINS AND MIDWEST BY
FRIDAY NIGHT. THE GFS FORECAST THE 5H TROUGH BEING MORE AMPLIFIED AS
IT LIFTS NORTHEAST OUT INTO THE CENTRAL PLAINS THAN THE EC. BOTH
MODELS SHOW GULF MOISTURE TRANSPORT NORTHWARD ACROSS EASTERN
KS...THUS WE WILL SEE PERIODS OF SHOWERS AND THUNDERSTORMS. IF THE
MORE AMPLIFIED GFS SOLUTION VERIFIES...THEN THERE MAY BE A CHANCE
FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. HIGHS WILL
BE IN THE LOWER TO MID 70S...MAY GET A BIT WARMER ON THURSDAY IF WE
SEE MORE INSOLATION.

FRIDAY NIGHT THROUGH SATURDAY...WE MAY SEE A BREAK IN THE PRECIP
SINCE WE WILL BE BETWEEN 5H TROUGHS. HIGHS WILL BE IN THE
UPPER 60S TO AROUND 70.

GARGAN

AVIATION...
COLD FRONT RIGHT ON TOP OF TOP/FOE AT ISSUANCE TIME. MAIN ISSUE IS
TRYING TO DECIDE BETWEEN MVFR AND IFR CIG OVERNIGHT. AS COLD FRONT
STALLS OUT...AND MOVES BACK NORTH TOMORROW MORNING AS A WARM
FRONT...BATTLE WILL BE BETWEEN IFR CIGS ADVECTING IN FROM NEBRASKA
AND MVFR CIGS HOLDING ON. ALSO EXPECT A SIGNIFICANT PERIOD OF
RAIN SHOWERS AND THUNDERSTORMS OVERNIGHT AS FRONT STALLS. MAIN
FOCUS OF THIS SET OF TAFS IS TO INDICATE MVFR CIGS WITH
THUNDERSTORM POSSIBILITIES. WILL NEED TO MONITOR IFR CIGS CLOSELY
AS THE BEGIN TO MOVE SOUTH OUT OF NEBRASKA.

HARDING

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 1 PM SUNDAY TO 7 AM MONDAY FOR KSZ011-KSZ012-
KSZ023-KSZ024-KSZ026-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-
KSZ056-KSZ058-KSZ059.

&&

BYRNE
Hazardous weather outlook, Apr 25, 11:28 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1128 PM CDT SAT APR 25 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-270430-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
1128 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING ACROSS NORTH
CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THE PRIMARY HAZARD
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE EXPECTED TO OCCUR DURING THE DAY SUNDAY AND
OVERNIGHT SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH. SEVERE
THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL
THE MAIN CONCERN. HOWEVER HEAVY RAINFALL AND POTENTIAL FOR FLASH
FLOODING WILL INCREASE SUNDAY NIGHT AS SEVERAL ROUNDS OF
THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE TO THE NATIONAL
WEATHER SERVICE IN TOPEKA.

In the hours before

Special weather statement, Apr 25, 10:26 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT SAT APR 25 2009

KSZ020-034-260400-
CLOUD-OTTAWA-
1026 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST CLOUD AND NORTHWEST
OTTAWA COUNTIES...

THROUGH 1100 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 50
MPH ACROSS PORTIONS OF SOUTHWEST CLOUD AND NORTHWEST OTTAWA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE ADA...DELPHOS AND GLASCO.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Apr 25, 10:47 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1047 PM CDT SAT APR 25 2009

KSZ020-260415-
CLOUD-
1047 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR CLOUD COUNTY...

THROUGH 1115 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 50 MPH
ACROSS PORTIONS OF CLOUD COUNTY. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL.

AREAS FROM GLASCO TO CONCORDIA WILL BE AFFECTED BY THIS STORM.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Apr 25, 11:17 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 PM CDT SAT APR 25 2009

KSZ054-058-059-260445-
ANDERSON-COFFEY-LYON-
1117 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR LYON...COFFEY AND ANDERSON
COUNTIES...

THROUGH 1145 PM CDT...STRONG WINDS OF 45 TO 55 MPH WILL AFFECT AREAS
OF  LYON...COFFEY AND ANDERSON COUNTIES.  THESE WINDS ARE NOT
ASSOCIATED WITH ANY THUNDERSTORMS.  SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE HARTFORD...COLONY...JOHN REDMOND RESERVOIR...NEW
STRAWN...NEOSHO RAPIDS...LONE
ELM...WESTPHALIA...KINCAID...HARRIS...WAVERLY...GARNETT AND GREELEY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Apr 25, 11:20 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1120 PM CDT SAT APR 25 2009

KSZ008-260445-
REPUBLIC-
1120 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR REPUBLIC COUNTY...

THROUGH 1145 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT
35 MPH ACROSS PORTIONS OF WESTERN AND NORTHERN REPUBLIC COUNTY.
RADAR INDICATED THAT THIS STORM WAS CAPABLE OF PRODUCING NICKEL SIZE
HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
COURTLAND...NORWAY...SCANDIA...NARKA...MUNDEN AND BELLEVILLE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Apr 25, 11:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1133 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             3 W NORWAY              39.70N 97.83W
04/25/2009  E0.88 INCH       REPUBLIC           KS   LAW ENFORCEMENT

&&

BYRNE
Local storm report, Apr 25, 11:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1147 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     NON-TSTM WND DMG BURLINGTON              38.19N 95.74W
04/25/2009                   COFFEY             KS   EMERGENCY MNGR

            PART OF ROOF BLOWN OFF IN BURLINGTON. SOME POWER LINES
            BEING REPORTED DOWN SW OF BURLINGTON.

&&

KC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:00 PM CDTSevere Thunderstorm WarningTOPDouglas, Osage, Shawnee45 min
Apr 25, 7:39 PM CDTAreal Flood AdvisoryTOPDouglas, Jefferson3 hr
Apr 25, 8:17 PM CDTSevere Thunderstorm WarningTOPDouglas, Jefferson28 min
Apr 25, 11:50 PM CDTHigh Wind WarningTOPAnderson, Coffey, Douglas, Franklin, Lyon, Osage3 hr
Apr 26, 9:36 AM CDTSevere Thunderstorm WarningTOPCloud39 min
Apr 26, 10:15 AM CDTSevere Thunderstorm WarningTOPCloud45 min
Apr 26, 10:49 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington56 min
Apr 26, 1:05 PM CDTSevere Thunderstorm WarningTOPOttawa40 min
Apr 26, 1:07 PM CDTSevere Thunderstorm WarningTOPRepublic, Washington53 min
Apr 26, 1:42 PM CDTSevere Thunderstorm WarningTOPCloud, Ottawa48 min
Apr 26, 1:49 PM CDTSevere Thunderstorm WarningTOPClay, Washington26 min
Apr 26, 2:14 PM CDTSevere Thunderstorm WarningTOPMarshall, Washington46 min
Apr 26, 3:19 PM CDTTornado WarningTOPClay, Dickinson, Geary26 min
Apr 26, 3:50 PM CDTFlash Flood WarningTOPClay, Marshall, Washington3 hr
Apr 26, 5:50 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Riley, Wabaunsee40 min
Apr 26, 5:58 PM CDTSevere Thunderstorm WarningTOPPottawatomie, Wabaunsee27 min
Apr 26, 6:13 PM CDTFlash Flood WarningTOPDickinson, Geary, Morris4 hr
Apr 26, 6:38 PM CDTSevere Thunderstorm WarningTOPJackson, Jefferson, Nemaha, Shawnee37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.